Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 14, 2010, 7:58 PM CDT for Harris County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 7:58 PM CDT (00:58 UTC)
- Expired
- May 14, 2010, 9:45 PM CDT
- In force
- 107 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:33 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 14, 6:33 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 PM CDT FRI MAY 14 2010
.DISCUSSION...
00Z TAF DISCUSSION.
&&
.AVIATION...
BROKEN LINE OF THUNDERSTORMS FROM JUST W OF KCXO/KUTS DOWN TO
KSGR AND THEN TO KVCT IS SLOWLY MOVING E WITH SOME CELLS MOVING N
OFF THE GULF. SOME OF THESE CELL MERGERS HAVE RESULTED IN
ENHANCED AREAS OF TSRA MAINLY OVER KSGR. RIGHT NOW THIS ACTIVITY
IS ANTICIPATED TO SLOWLY DRIFT OVER KIAH AND KHOU OVER THE NEXT
HOUR OR TWO. MAIN THREATS WILL BE HEAVY RAINFALL REDUCING VSBY TO
1SM OR LESS AND SOME BRIEF GUSTY WINDS FROM THE WNW. SUSPECT
CONVECTION WILL BEGIN TO WANE AROUND 01Z- 02Z AS INSTABILITY
DECREASES. BASED OFF 12Z WRF- ARW...THINK CONVECTION WILL SLOWLY
COME TO AN END AROUND 05Z. KEEP MVFR CIGS IN PLACE OVERNIGHT WITH
ENE-SE WINDS ACROSS THE AREA. TOMORROW WILL BE ANOTHER QUESTION
MARK WITH CONVECTION. WILL HAVE TO RE- EVALUATE THESE
POSSIBILITIES IN THE 06Z TAFS BUT COULD SEE ISO ACTIVITY DURING
THE DAY TOMORROW.
39
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT FRI MAY 14 2010/
DISCUSSION...
A SLIGHTLY AMPLIFIED ZONAL PATTERN WILL BE OVER SE TX THROUGH THE
NEXT SEVEN DAYS. ALMOST DAILY SHORTWAVE TROUGHS WILL MOVE ACROSS THE
AREA AND KEEP CHANCES OF RAIN IN PLACE. THE MODELS ARE DIFFERING IN
THEIR SOLUTIONS WHICH HAS ADDED TO THE UNCERTAINTY. DID NOT FEEL
CONFIDENT ENOUGH TO INSERT LIKELY POPS BEYOND THE FIRST PERIOD. THE
MAIN FRONTAL BOUNDARY WILL BE NORTH TOWARD THE RED RIVER AREA AND THE
SURFACE BOUNDARIES OVER SE TX WILL BE MESO-SCALE DRIVEN.
THE MAIN FORECAST CONCERN FOR THIS EVENING IS THE STRENGTH OF THE
THUNDERSTORMS ENTERING THE AREAS WEST OF INTERSTATE 45. ALTHOUGH
THERE MAY BE SMALL HAIL AND STRONG GUSTY WINDS...LOCALLY HEAVY
RAINFALL LOOKS TO BE THE BIGGEST THREAT. THE DRY ANTECEDENT
CONDITIONS WAS REFLECTED IN THE GRIDDED FLASH FLOOD GUIDANCE OF ABOUT
3 TO 5 INCHES PER HOUR. ONE HOUR PRECIP RATES SO FAR HAS BEEN ONE
TO THREE INCHES PER HOUR. HOWEVER...SOME AREAS JUST WEST THE JACKSON
COUNTY LINE WERE 3 TO 3.5 INCHES PER HOUR. RAINFALL RATES MAY GET
HIGH ENOUGH TO GENERATE MINOR STREET FLOODING AND WILL ADJUST THE
HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS.
OVER THE WEEKEND...BETTER CHANCES FOR RAIN LOOK TO OCCUR SATURDAY
THAN SUNDAY. THE ECMWF INDICATED AT LEAST A SLIGHT CHANCE FOR RAIN
THROUGH THE NEXT WORK WEEK.
40
MARINE...
SCATTERED SHOWERS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
COASTAL WATERS WITH THE GREATEST CONCENTRATION IN THE BAYS AND WEST
OF A LINE FROM FREEPORT SOUTHWARD. ONSHORE WINDS EXPECTED THROUGHOUT
MUCH OF THE UPCOMING WEEK WITH WAVE HEIGHTS DECLINING BY SUNDAY
EVENING. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 87 70 85 70 / 40 40 30 30 30
HOUSTON (IAH) 69 87 70 87 69 / 60 40 30 30 30
GALVESTON (GLS) 74 82 75 82 74 / 50 40 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
AVIATION/MARINE...39Hazardous weather outlook, May 14, 4:11 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 PM CDT FRI MAY 14 2010 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-151300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 411 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST TEXAS THIS EVENING. A FEW OF THE STORMS MAY GENERATE MINOR FLOODING...ESPECIALLY OVER URBAN LOCATIONS. RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:29 PM CDT | Flash Flood Warning | HGX | Fort Bend | 2 hr |
| May 14, 7:39 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 111 min |
| May 14, 8:07 PM CDT | Areal Flood Advisory | HGX | Matagorda | 113 min |
| May 14, 8:23 PM CDT | Areal Flood Advisory | HGX | Harris | 112 min |
| May 14, 9:20 PM CDT | Areal Flood Advisory | HGX | Galveston | 115 min |
| May 14, 10:11 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| May 14, 10:18 PM CDT | Special Marine Warning | HGX | 87 min | |
| May 14, 10:37 PM CDT | Special Marine Warning | HGX | 113 min | |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 46 min |
| May 14, 11:18 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 27 min |
| May 14, 11:41 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 49 min |
| May 15, 3:09 AM CDT | Areal Flood Advisory | HGX | Burleson | 111 min |
| May 15, 5:00 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 15, 5:51 AM CDT | Areal Flood Advisory | HGX | Colorado | 2 hr |
| May 15, 7:00 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 15, 7:25 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 15, 7:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 7 more | 8 hr |
| May 15, 8:00 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Jackson, Matagorda, Washington, Wharton | 2 hr |
| May 15, 8:59 AM CDT | Special Marine Warning | HGX | 2 hr | |
| May 15, 12:34 PM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 116 min |
| May 15, 5:04 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 56 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.